When IVF Medication Sends You Bat-Shit Crazy

This afternoon I have been sitting here trying to work with an almighty pain in both my left ankle and left ovary. Nothing new there as this is something that has been bugging me for the last couple of years now, however, when everything else is overwhelming and you are feeling a mixture of tired, emotional, angry and frustrated and add it into the mix of trying to make sure everything is up to date before we leave for Spain and the fact that, even though you shouldn’t, you feel an immense amount of pressure on you because you want it to work this time, then it is pretty understandable that you start to come across as a crazy lady.

I am now on my second month of medication ahead of our fertility treatment with IVF Spain. The first was a mock cycle to see how my body responded. I am taking a pill called Progynova and, if you look it up, it is basically hormone replacement treatment. I am taking 3 a day so you can imagine that the dosage is pretty big.  I am pleased to say that my body responded well the first month and the clinic are happy for me to continue with everything I did in the mock cycle ready for our transfer in a few weeks. However, my emotions are in complete and utter overdrive. To the point where I don’t know whether I want to smack someone in the face or sit and cry and eat chocolate for the whole afternoon ( the latter is just NOT going to happen though because I am determined to get to my BMI before we go!).

This afternoon I am all over the place. I know I have a list of things to do – but I can’t get my head into them. I know that I need to stop worrying – but I can’t. Even writing this blog post I feel like I am going round and round in circles with my head up my backside! I have left the house twice this afternoon – after taking my mood out on Ross – and driven around the block in a bid to prevent myself from throwing or punching anything, hoping the feelings would go away. They didn’t.  Even sitting here writing this post, I am wondering why on earth I am writing this all down when I will only feel like this again in half an hour! I’ve even been chasing invoices for one of my clients this afternoon and trying hard not to sound like a fire-breathing dragon over the phone! 

Grace came home from school just as I was leaving for my second drive and then poor Ross and Grace were sitting on the stairs when I got back. They quickly got out of my way when I came upstairs and then I went to the bedroom and just sat and cried. Grace, bless her, came in and put her hand on my shoulder and gave me a sympathetic look.

After Grace gave him the all-clear, Ross came upstairs and – after a bit of confusion – he realised that it was my emotions playing havoc with me. He picked up my packet of tablets and explained to Grace that these were basically sending me crazy. They were reacting with me like puberty was going to with her. She got it. Then, he showed her exactly what he meant. He asked Grace to smack him on the arm and he would react without the tablets. He shrugged it off. Then they repeated this with the tablets. He completely overreacted and stomped out of the room. He got it. So did Grace. And so did I. It also helped us to laugh at the whole thing.

I am realistic enough to know that ‘this too shall pass’ (one of my favourite sayings) but then I guess (hopefully) I will move on to crazy pregnant lady. Bring it on! 

With thanks to Ross and Grace for being the most supportive family ever! 

And then the fun began...

<

Digiprove sealCopyright protected by Digiprove © 2016 Victoria Welton

Follow:
If you enjoyed this post, please share:

38 Comments

  1. October 19, 2016 / 7:32 am

    Awwww yes I remember this. The high dose of hormones just make you mental! Add that to the discomfort of your body responding and the pressure for it to work and you are just a ticking time bomb.

    I would cry, laugh, fill with rage all in the space of 10 mins.

    I hope this cycle makes it all worth it, and hugs to Ross and Grace who seem to be supporting you brilliantly.

  2. October 17, 2016 / 11:16 pm

    Oh Vic, I truly hope you do end up a crazy pregnant lady. You’ve all gone through so much x

  3. October 17, 2016 / 9:48 pm

    It will be so worth it if it all comes good in the end x

  4. October 16, 2016 / 1:39 pm

    Whenever I read about your journey, I am always amazed by your strength and determination. You should be immensely proud of yourselves and each other. x

    • October 16, 2016 / 6:16 pm

      What a lovely thing to say, thank you so much Lucy. Sometimes you don’t realise your own strength xx
      Victoria recently posted..The Heron and the SwanMy Profile

  5. October 16, 2016 / 12:14 am

    Wow I had no idea these meds would send one bonkers.
    But it will be all worth it… Roll on Spain
    Sending love and luck. It’s great you have such a supportive family x

  6. October 15, 2016 / 10:27 am

    It WILL all be worth it, it really will!

  7. October 14, 2016 / 11:57 pm

    Oh my love. IVF meds do send you bat shit crazy. But thank goodness your lived ones understand. I went through it last year. Here if you need to chat xx

  8. October 14, 2016 / 11:38 pm

    Sorry to hear youโ€™re going through this, it is hard, but understandable. Hang on in there lovely. Good luck with the trip to spain and lots of love and hugs xx

  9. Marion
    October 14, 2016 / 12:38 pm

    Hang on in there, things will surely sort themselves out. I hope everything works out for you and your lovely family ๐Ÿ˜€

  10. October 14, 2016 / 10:49 am

    Grief, I’m a grouchy lady at the best of times but extra hormones on top? Hats off to you Vic. I’m sure it’ll be worth it in the end x

  11. October 12, 2016 / 2:36 pm

    Sorry to hear you’re going through this, but it’s perfectly understandable – a massive dose of hormones, adding to the emotion and uncertainty you will be feeling anyway. I hope it’s all worth it and I’m so glad you’ve got Ross and Grace who are so supportive. X

  12. October 11, 2016 / 10:05 pm

    Ah, this made me giggle. I have never had to take IVF hormones but I can imagine that they send you a little crazy. Bring on the crazy pregnant lady indeed. At least you know that the tablets are responsible and you don’t need to worry that you are slowly losing your mind. Pen x #thetruthabout

  13. October 11, 2016 / 8:14 pm

    Eeek! I used to feel a bit emotional when I was on one type of pill or another but this sounds like complete overdrive! Wishing you so very much good luck for Spain guys – I want to see that episode of The Conception Diaries where you make the baby announcement so badly Xxx #thetruthabout

  14. October 11, 2016 / 8:10 pm

    What a truly wonderful and understanding double act you have, so sorry to hear you’re not having the best of times it sounds horrendous but I’m crossing everything for you that it works.

  15. October 11, 2016 / 8:05 pm

    Awwww, honey it is so tough. IVF medications really mess your hormones about, and I remember being so emotional when I was going through it. My very supportive boss got into the habit of grabbing the box of tissues off her desk any time she went for a meeting with me in the end! It feels like it will go on forever, but in the grand scheme of things it is such a short time, and it will fade to a distant memory when the (hopeful) pregnancy hormones take over. Hang on in there, it will all be worth it when you have your baby in your arms.

  16. October 11, 2016 / 7:08 pm

    Ah, sorry to hear it’s so tough for you at the mo chuck. Really hoping things settle down and that the trip to Spain goes well. Hugs xx
    Steph Curtis recently posted..Writing ProgressMy Profile

Leave a Reply

Your email address will not be published. Required fields are marked *

CommentLuv badge